Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 55, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 12, 2025, 3:06 PM EDT for Adams County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2025, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 12, 2025, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, PA
The radar
The Sterling radar (KLWX), 104 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:22 PM EDT | FLOOD | 1 Ssw Abbottstown, PA | Trained spotter reports water on the roadway on Race Trak Road, approximately four miles north of Hanover. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1594 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WGUS51 KCTP 121906
FFWCTP
PAC001-122215-
/O.NEW.KCTP.FF.W.0055.250712T1906Z-250712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
306 PM EDT Sat Jul 12 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southeastern Adams County in south central Pennsylvania...
* Until 615 PM EDT.
* At 306 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gettysburg, Hampton, Bonneauville, New Oxford, East Berlin, Lake
Heritage, Abbottstown, Hunterstown, Two Taverns and Gettysburg
National Military Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3997 7704 3996 7698 3994 7697 3993 7697
3992 7697 3989 7698 3988 7697 3986 7696
3985 7698 3983 7700 3981 7706 3977 7712
3972 7719 3972 7728 3978 7726 3980 7724
3982 7722 3987 7722 3991 7719
FLASH FLOOD...RADAR INDICATED
$$
Beaty1 follow-up statement
003
WGUS71 KCTP 122215
FFSCTP
Flash Flood Statement
National Weather Service State College PA
615 PM EDT Sat Jul 12 2025
PAC001-122225-
/O.EXP.KCTP.FF.W.0055.000000T0000Z-250712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-
615 PM EDT Sat Jul 12 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING FOR
SOUTHEASTERN ADAMS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3997 7704 3996 7698 3994 7697 3993 7697
3992 7697 3989 7698 3988 7697 3986 7696
3985 7698 3983 7700 3981 7706 3977 7712
3972 7719 3972 7728 3978 7726 3980 7724
3982 7722 3987 7722 3991 7719
$$
LambertWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:56 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 12, 12:56 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service State College PA 1256 PM EDT Sat Jul 12 2025 .SYNOPSIS... * Continued seasonably warm and humid through much of the coming week * Although at least hit and miss, afternoon and evening focused showers and thunderstorms are expected through Monday, the most widespread activity, featuring locally heavy downpours, will be Sunday afternoon and evening * Tuesday looks primarily rain free && .NEAR TERM /THROUGH TONIGHT/... Convection starting over the Laurels and Allegheny Plateau. Marine layer which socked in the SErn third of the area this morning is thinning and lifting. Expect deep convection to start there soon, too. The weak forcing dropping down across NY will help more SHRA/TSRA than Friday develop. Flow/shear is still weak, and cell movement could be anyone's guess, and are thus far acting that way. The high PWAT values and sfc dewpoints will make for more heavy-rainers than a worry for severe gusts today. But, a taller core or two could produce a downdraft strong enough to make a 40-50KT gust. Relatively low DCAPEs (400-600J) and warm cloud argue against it, though. Prev... Clear-partly cloudy skies covered much of the Commonwealth early this morning, with patchy areas of lower clouds and river valley fog across central and northern portions of the state. Also, some maritime origin lower clouds have slowly been backing into the far eastern counties as we approach sunrise. A small convective cluster, owing to low-level warm advection and some short-wave support, was crossing eastern Lake Erie into western NY, but expectations are that this area of showers and storms will both weaken and stay north of the Commonwealth this morning. By mid-late morning, patches of lower clouds and valley fog are expected to burn off, yielding hazy sunshine, very warm and sticky conditions for much of the daylight hours Saturday. Afternoon highs should range from the mid 80s over the higher terrain, to the lower 90s in the typically warmer valleys of south-central PA. Apparent temperatures could reach the mid- upper 90s in some of these same valley locales. Although PA will generally be in a synoptic environment characterized by height rises aloft and a lack of focusing low- level boundaries today, enough instability should bubble up for widely scattered and terrain favored convection to form by later this afternoon and early evening. We think that most of the focus will be from about the Middle Susquehanna Valley up into the Endless Mountains region. Although coverage should be relatively isolated in the grand scheme, a seasonally sultry air mass, weak shear, and slow/erratic cell motions could lead to locally heavy rainfall, with point amounts of 2-3" suggested by model probability matched mean values. Later tonight, convective coverage should wane with diurnal stabilization, although some of our high-resolution models are suggesting that isolated activity could continue well into the overnight. For now, we have fairly low probabilities (around 20%) for late night showers and storms. It will be another sticky night, with lows ranging from the mid 60s over the higher terrain, to the lower 70s in the Cumberland and Susquehanna Valleys. && .SHORT TERM /SUNDAY/... Model guidance remains consistent in depicting widespread coverage of showers and thunderstorms for central PA Sunday afternoon and evening, as a surface cool front approaches from the west, along with some height falls aloft. Since the main synoptic-scale westerlies are expected to remain well north of the state on Sunday, creating a weak shear environment, any severe concerns from localized damaging winds seem to take a back seat to heavy rainfall considerations. Pooling of late day and evening surface dew points (up to the mid 70s) from the Susquehanna Valley up into the Endless Mountains region should lead to columnar precipitable water values near 2". This, combined with the potential for slower cell motions and training from the aforementioned weak shear pattern, along with sensitive antecedent soil conditions from recent rainfall, raises concern for localized excessive rainfall. Model probability matched means suggest point amounts of 2-3" and given the above described pattern, up to 4" on a very localized basis is not out of the realm of possibilities. We'll continue to highlight heavy convective rain potential in our Hazardous Weather Outlook and briefing packages. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The aforementioned slow-moving cold front will continue to progress across central Pennsylvania Sunday night and throughout the day on Monday, with current guidance progged to have the surface cold front overhead by sunrise on Monday. Little residence time in the warm sector will allow for less destablization across the area, with dry air west of the cold front allowing for drier conditions to prevail west-to-east as the day progresses. Front pulls further east and out of the area Monday evening into Tuesday morning, allowing for a brief period of no precipitation across central Pennsylvania through the morning hours on Tuesday. As the cold front continues across central Pennsylvania on Monday, PWATs in the 1.50"-2.00" range will continue to promote some potential for isolated instances of flash flooding across eastern Pennsylvania which remains consistent with WPC's Marginal Risk for Excessive Rainfall. Flooding potential will also be exacerbated by antecedent rainfall, so will need to continue to monitor rainfall trends through the weekend with regards to the flooding threat on Monday. Large-scale pattern remains fairly consistent; however, allowing for continued chances for diurnally driven showers and thunderstorms across central Pennsylvania throughout much of the long-term forecast period. Focus for precipitation Tuesday afternoon/evening will be stationed across the southern tier of Pennsylvania with increasing coverage during the afternoon hours on Wednesday, Thursday, and Friday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Low deck lifting and thinning now, and deep convection is firing on the high ground. additional thunderstorms will be climbing up through the next 6-8 hrs. Confidence levels are currently running about 30-40% for the Susquehanna Valley TAF sites, so either a PROB30 or TEMPO group was employed at KIPT, KLNS, and KMDT. It is anticipated that coverage will be sparse enough farther west to precludes its mention at KAOO, KUNV, KJST, and KBFD.Confidence on storm motion is also very low. They will be slow-moving. Overnight into Sunday, we fully expect another marine layer cloud deck to form and push inland. If anything, it could go a little farther westward by early Sunday, with a low-level E-SE flow in place for at least parts of the region. KLNS, KMDT, and KIPT have high confidence (70-80%) of restrictions. We're less sure at KUNV and KAOO (30-50%), while low cloud development seems unlikely at KJST and KBFD. Outlook... Sun...Numerous SHRA/TSRA developing ahead of a CFRONT. Sun night-Mon...CFROPA; Widespread SHRA/TSRA, mainly southeast. Tue-Wed...Mainly VFR. Isold PM TSRA poss, mainly south. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz/Dangelo SHORT TERM...Jurewicz LONG TERM...NPB AVIATION...Jurewicz/Dangelo
Hazardous weather outlook, Jul 12, 9:22 AM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service State College PA 922 AM EDT Sat Jul 12 2025 PAZ004-005-010-017-024-033-131330- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 922 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms with gusty winds and very heavy rainfall are possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather including flooding and rainfall amounts over 1 inch. PAZ006-011-012-018-019-025>028-034>037-041-045-046-049-050-056-063- 064-131330- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder- Perry-Cumberland-Adams- 922 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with very heavy rainfall and gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very heavy rainfall from thunderstorms may produce flash flooding Sunday and Monday. Strong to severe thunderstorms with gusty winds are also possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather including flooding and rainfall amounts over 1 inch. PAZ042-051>053-057>059-065-066-131330- Sullivan-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- York-Lancaster- 922 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Very heavy rainfall from thunderstorms may produce isolated areas of flash flooding this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very heavy rainfall from thunderstorms may produce flash flooding Sunday and Monday. Strong to severe thunderstorms with gusty winds are also possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather including flooding and rainfall amounts over 1 inch.
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.